MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED STD STEM SIZE 4; HIP STEM CEMENTLESS

MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED STD STEM SIZE 4; HIP STEM CEMENTLESS
Model Number 01.18.134
Medical Device Problem Codes Osseointegration Problem (3003); Positioning Problem (3009)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 07/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
At about 4 years and 9 months after the primary surgery, the patient was revised and the stem was found loose while cup was malseated.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Clinical evaluation revision almost 5 years after cementless tha in a 71 year old patient.According to report, the revision was done due to stem loosening and cup malposition.The radiographic image pre-revision shows the presence of radiolucent line in gruenzones 1 and 7 while it is not possible to determine if the position of the cup evolved into such position.In the pre-revision xray, which is available only in one projection, the cortical walls are not in close contact with the stem.Again, we cannot determine if this resulted from evolution of the bone during the 5 years of operational life of the implant or if it was intentionally implanted relying on cancellous support.Aseptic loosening is a possible literature described adverse event after primary cementless hip arthroplasties and causes are often unknown.The reason of this failure cannot be determined.Preliminary investigation performed by r&d project manager.Looking at the image it is visible the stem covered with patient blood.The ha on the stem body seems to be completely absorbed by patient bone as expected.Some signs and scratches are present on the neck part due to revision surgery.It is not possible to determine the root cause of reported stem loosening.Batch review performed on 25-jul-2022: lot 133064: (b)(4) items manufactured and released on 09-oct-2013.Expiration date: 2018-08-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported case during the period of review.Other component involved: cup: versafitcup 01.26.45.1154 acetabular shell cc trio no-hole ø 54 lot 170950: (b)(4) items manufactured and released on 30-jun-2017.Expiration date: 2022-06-18.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported case during the period of review.

Brand Name
STEM: AMISTEM H HA COATED STD STEM SIZE 4
Common Device Name
HIP STEM CEMENTLESS
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key15259348
Report Number3005180920-2022-00625
Device Sequence Number17810544
Product Code LZO
UDI-Device Identifier07630030804106
UDI-Public07630030804106
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Model Number01.18.134
Device Catalogue Number01.18.134
Device Lot Number133064
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2022
Initial Report FDA Received Date08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/09/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale